The Open UniversitySkip to content
 

Cayley graphs of given degree and diameter for cyclic, Abelian, and metacyclic groups

Macbeth, Heather; Šiagiová, Jana and Širáň, Jozef (2012). Cayley graphs of given degree and diameter for cyclic, Abelian, and metacyclic groups. Discrete Mathematics, 312(1) pp. 94–99.

Full text available as:
Full text not publicly available
Due to copyright restrictions, this file is not available for public download
Click here to request a copy from the OU Author.
DOI (Digital Object Identifier) Link: http://dx.doi.org/10.1016/j.disc.2011.03.038
Google Scholar: Look up in Google Scholar

Abstract

Let CC(d,2) and AC(d,2) be the largest order of a Cayley graph of a cyclic and an Abelian group, respectively, of diameter 2 and a given degree d. There is an obvious upper bound of the form CC(d,2)≤AC(d,2)≤d2/2+d+1. We prove a number of lower bounds on both quantities for certain infinite sequences of degrees d related to primes and prime powers, the best being CC(d,2)≥(9/25)(d+3)(d−2) and AC(d,2)≥(3/8)(d2−4). We also offer a result for Cayley graphs of metacyclic groups for general degree and diameter.

Item Type: Journal Article
Copyright Holders: 2011 Elsevier B.V.
ISSN: 0012-365X
Keywords: Cayley graph; degree-diameter problem; group; cyclic; Abelian; metacyclic
Academic Unit/Department: Mathematics, Computing and Technology > Mathematics and Statistics
Item ID: 30423
Depositing User: Jozef Širáň
Date Deposited: 09 Dec 2011 10:22
Last Modified: 03 Dec 2012 15:42
URI: http://oro.open.ac.uk/id/eprint/30423
Share this page:

Altmetrics

Scopus Citations

Actions (login may be required)

View Item
Report issue / request change

Policies | Disclaimer

© The Open University   + 44 (0)870 333 4340   general-enquiries@open.ac.uk